Yi-Kong Keung, MD; Maria-Claudia Mallarino, MD; Everado Cobos, MD
The Editors welcome submissions for possible publication in the Letters section. Authors of letters should:
•Include no more than 300 words of text, three authors, and five references
•Type with double-spacing
•Send three copies of the letter, an authors' form signed by all authors, and a cover letter describing any conflicts of interest related to the contents of the letter.
Letters commenting on an Annals article will be considered if they are received within 6 weeks of the time the article was published. Only some of the letters received can be published. Published letters are edited and may be shortened; tables and figures are included only selectively. Authors will be notified that the letter has been received. If the letter is selected for publication, the author will be notified about 3 weeks before the publication date. Unpublished letters cannot be returned.
Annals welcomes electronically submitted letters.
Keung Y., Mallarino M., Cobos E.; Drug-Induced Evans Syndrome. Ann Intern Med. 1998;128:327. doi: 10.7326/0003-4819-128-4-199802150-00040
Download citation file:
Published: Ann Intern Med. 1998;128(4):327.
TO THE EDITOR:
Drug-induced syndrome is very rare; only one case has been reported . We describe another case.
A 69-year-old woman was admitted with upper gastrointestinal bleeding. Her current medications included labetolol, amlodipine, warfarin, dypyridamole, and ramipril. Ramipril therapy had been introduced about 3 weeks before admission. Results of physical examination were normal except for skin bruises. The leukocyte count was 9800 cells/mm3, the hemoglobin level was 10.7 g/dL, and the platelet count was 3000 cells/mm3 (14% eosinophils and no platelet clumping or schistocytes). Prothrombin time, activated partial thromboplastin time, fibrinogen level, and fibrinogen degradation product level were all normal. The serum creatinine level was 0.9 mg/dL, the lactate dehydrogenase level was 924 IU/L, and no protein was present in the urine. Results of direct and indirect Coombs tests were positive. Bone marrow biopsy showed erythroid, eosinophilic, and megakaryocytic hyperplasia. The patient was positive for antinuclear antibody (titer, 1:5120), negative for anti-DNA antibody, positive for antihistone antibody, and negative for HIV antibody. The C3 level was normal, and the C4 level was less than 15 mg/dL.
to gain full access to the content and tools.
Learn more about subscription options.
Register Now for a free account.
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only